I started to make water kefir for around 3 weeks ago. In the beginning the kefir wasn't so effective, so I drank maybe 2-3 dl per day. But the last week I have got loose stool (sorry abuot the details) and feeling a bit sick. Its no doubt it is a side effect from the water kefir. I've read that this can be a side effect when the guts is really filed up with bad bacterias and need the good bacteria badly. The side effects comes from a cleansing process, I`ve read on different websides. It also says that a idea can be to consume a bit less water kefir. I have done that now and feeling a little bit better. But further the websides says that the side effects eventually will disappear as the good bacteria "wins the war". Do you think this is right? Does anbyody have any experience with this side effect? How long will it last? Shall I ignore the sideeffect till it pasts?
It's a good sign in that it probably signals turnover to a healthier gut community but you don't have to force the process.
When I first began drinking water kefir I drank only a tablespoon or so per day for several days. Even that small amount caused gut activity I could sense but there were no overt symptoms of distress. After that, I increased the daily amount gradually and by day 10 I could drink a full glass.
Once fully acclimated, I found it good to pay attention. If the first swallow tasted great, I drank as much as I wanted. If it didn't--and some days it didn't--I didn't drink any more. There were some days I didn't drink any, and other days I was very thirsty for it and it tasted great.
I think the amount we need/want varies in reaction to what else is going on in our diet and activities.
yes, its a side effect from die off. Any product that is fermented in some way will result in this effect if its too much for your system.
They suggest you cut back a bit til its tolerable (I believe also eating more carbs also helps).
This effect is different for everyone, depends what is going on in there. Just monitor it, tweak it, increase when you feel you can, cut back again if same result. If its disrupting your system its working, but there is no need to suffer, just slow it down and keep going.
it takes time to repopulate the good and get rid of the bad!!
I love it. Have made about 3 gallons and we are drinking it. My hubby has had IBS more years than the 21 we have been married. He is testing it with about 4 OSS morning & evening. He is having less stomach cramping and some days not as many trips to the bathroom. I don't have stomach problems but notice I am having Hugh bms. I am so excited about Kefir I want to shout to the world but will wait to see how Roger does.
It is a die off reaction from the bad bacteria, yeasts and fungus that ate overgrown in your system. Definitely drink less of it but keep going. But please do not eat more carbs to do away with this natural detox effect! The carbs will cause a vicious cycle of feeding the bad microbes again! Try to eat fresh green leafy veggies, meat, and nuts/seeds. Once the bad microbes are kept at bay sufficiently by the kefir, you will no longer have this side effect. Just cut back to a minimum and increase gradually from there until you reach the optimal dose. I've been there! Now I'm feeling great!
I've been drinking about 1 oz a day for a few days now, my head and body feel heavy. Ive been drinking kefir milk on an empty stomach...I will continue for about a week, and I will keep you posted on if I get better, they say you feel worst before you feel better! My daughters she's been taking kefir milk every morning, and she said she feels amazing!...I do have more gut problems then her, maybe that's the reason for feeling so sluggish.
Expect symptoms at first due to die-off and detox affects. After three weeks I noticed none of my pants fit. I lost 15 pounds. I am a nurse and was worried about this at first. After doing some research and using a little common sense, I realized the detox affect caused me to loose extra fluids I was retaining. Toxins are imflammatory. Your body has trouble removing them and finds it's easier to dilute them with water. A small amount of toxins stored over town can lead to pounds of weight gain. Loose the toxins, loose the stored water.
I believe a slight rash is part of the die off effect. When I drink a lot of kombucha or water kefir grains, I sometimes feel itchy and get a slight, bumpy rash on my forearms, elbows, knees and ankles. The main die off effect symptom I get is feeling extremely tired for a day or two. I find that the longer you leave your brew out or even in the fridge, the stronger it gets and more vinegar-like or alcohol-like (especially if fruit or lots of sweetener was used) tasting it gets. When mine gets this way, I can only tolerate a few tablespoons at a time without feeling the die-off effects. I do suffer from extreme candida though, so I have a lot of toxins and bad yeasts and bacterias to get out of my system.
Is store bought kefir dead? 1 Answer
Water kefir...cheesy smell? 3 Answers
Water Kefir Recipe 2 Answers
Strange water kefir 2 Answers